Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Switched: viracept to viramune because of side effects
Apr 19, 1999

I was on Combivire and Viracept for a year and the diareah and fat redistriution was so bad that I started wishing the drugs would fail. I started missing doses and told my Doctor. He switched me to viramune, in part because I have hep.B liver damage. MY viral loads for hep.B and HIV are undetectable, but my life is a mess because of a year of side effects. Where a year ago I was lean and muscular and energetic, now I'm fat, always tired, and depressed. My testosternone is at the very low end of normal. Should I consider HGH or Serostim, or some other things my Doctor has not been forthcomming with?

Response from Dr. Fisher

Testosterone replacement for sure. Exercise, specifically resistance exercise, would be very helpful. You should have a body composition done also...if your lean body mass is low then an anabolic agent (such as oxandrolone) should be added. The data on growth hormone for wasting is good, still not sure of its effectiveness for protease-inhibitor asoociated fat redistribution (lipodystrophy). Also how about getting treatment for depression? Alvan Fisher, M.D.


Previous
Switching back to Crixivan
Next
when ?????

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement